Accessibility navigation

Quantifying chaos: a tale of two maps

Machete, R. L. (2011) Quantifying chaos: a tale of two maps. Physics Letters A, 375 (33). pp. 2992-2998. ISSN 0375-9601

Text - Accepted Version
· Please see our End User Agreement before downloading.


It is advisable to refer to the publisher's version if you intend to cite from this work. See Guidance on citing.

To link to this item DOI: 10.1016/j.physleta.2011.06.047


In many applications, there is a desire to determine if the dynamics of interest are chaotic or not. Since positive Lyapunov exponents are a signature for chaos, they are often used to determine this. Reliable estimates of Lyapunov exponents should demonstrate evidence of convergence; but literature abounds in which this evidence lacks. This paper presents two maps through which it highlights the importance of providing evidence of convergence of Lyapunov exponent estimates. The results suggest cautious conclusions when confronted with real data. Moreover, the maps are interesting in their own right.

Item Type:Article
Divisions:Science > School of Mathematical, Physical and Computational Sciences > Department of Mathematics and Statistics
ID Code:20764


Downloads per month over past year

University Staff: Request a correction | Centaur Editors: Update this record

Page navigation